Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 57, NWS Cleveland, OH

March 17, 2011Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 17, 2011, 1:00 AM EDT for Trumbull County, Ohio. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 1:00 AM EDT (05:00 UTC)
Expired
Mar 17, 2011, 3:56 PM EDT
In force
15 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 10.07 ft at Mar 17, 2011, 2:00 AM EDT.

actionminormoderatemajor810121403/1703/18
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS41 KCLE 170500
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
100 AM EDT THU MAR 17 2011

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-171300-
/O.NEW.KCLE.FL.W.0057.110317T0500Z-110318T0000Z/
/LEAO1.1.ER.000000T0000Z.110317T0600Z.110317T1800Z.NO/
100 AM EDT THU MAR 17 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAHONING RIVER AT LEAVITTSBURG
* FROM EARLY THIS MORNING UNTIL THIS EVENING
* AT 12:00 AM THURSDAY THE STAGE WAS...10.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 10.1 FEET BY EARLY THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

$$
4 follow-up statements
725 
WGUS81 KCLE 171039
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
639 AM EDT THU MAR 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  KILLBUCK CREEK NEAR KILLBUCK

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC075-169-171109-
/O.CAN.KCLE.FL.W.0020.000000T0000Z-110317T1409Z/
/KILO1.2.ER.000000T0000Z.110301T0530Z.110317T0730Z.NO/
639 AM EDT THU MAR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KILLBUCK CREEK NEAR KILLBUCK.
* AT  6:00 AM THURSDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 3:30 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY FRIDAY
  MORNING.


$$

OHC155-171839-
/O.CON.KCLE.FL.W.0057.000000T0000Z-110318T0000Z/
/LEAO1.1.ER.000000T0000Z.110317T1200Z.110317T1800Z.NO/
639 AM EDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  6:00 AM THURSDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF
  LEAVITTSBURG.

$$
209 
WGUS81 KCLE 171049
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-171849-
/O.EXT.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/
/LEAO1.1.ER.000000T0000Z.110317T1200Z.110317T1839Z.NO/
649 AM EDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  6:00 AM THURSDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL BEGIN FALLING THIS MORNING AND DROP BELOW
  FLOOD STAGE THIS AFTERNOON.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

$$
232 
WGUS81 KCLE 171207
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
807 AM EDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-172007-
/O.CON.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/
/LEAO1.1.ER.000000T0000Z.110317T1100Z.110317T1839Z.NO/
807 AM EDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  7:00 AM THURSDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND IT WILL BEGIN TO FALL. THE RIVER WILL FALL      BELOW FLOOD STAGE THIS AFTERNOON.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

$$
033 
WGUS81 KCLE 171956
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT THU MAR 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  MAHONING RIVER AT LEAVITTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-172026-
/O.CAN.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/
/LEAO1.1.ER.000000T0000Z.110317T1100Z.110317T1800Z.NO/
356 PM EDT THU MAR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MAHONING RIVER AT LEAVITTSBURG.
* AT  3:00 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT 3:00 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY FRIDAY 
  MORNING.
* AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF 
  LEAVITTSBURG.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 16, 9:19 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 16, 9:19 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EDT WED MAR 16 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION ON THURSDAY. A COLD
FRONT WILL MOVE ACROSS NORTHERN OHIO AND NW PA FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED TO CHANGE NWRN OHIO FROM CLEAR TO PARTLY CLOUDY. HIGH
LEVEL CLOUDS ADVANCING FROM THE NORTHWEST AND WILL LIKELY REACH
INTO THE AREA OVERNIGHT. NO OTHER CHANGES.

PREVIOUS...
SKIES WILL CONTINUE TO CLEAR FROM THE WEST. THE
CLEARING LINE AT 1930Z WAS LOCATED NEAR A KCLE TO KBJJ LINE.
EXPECT MOST LOCATIONS TO BE CLEAR TO PARTLY CLOUDY THROUGH THE
NIGHT. TEMPERATURES WILL BE SLIGHTLY COOLER THAN LAST NIGHT UNDER
THE CLEAR/PARTLY CLOUDY SKIES. HOWEVER THE SOUTHWESTERLY WIND WILL
HELP TO KEEP TEMPERATURES ABOVE FREEZING AT MOST LOCATIONS.

SOME FOG MAY BE POSSIBLE ACROSS THE EASTERN HALF OF THE REGION BUT
DID NOT MENTION IN THE GRIDS AT THIS TIME.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
BREEZY SOUTH TO SOUTHWEST WINDS WILL HELP TO BRING WARMER CONDITIONS
TO NORTHERN OHIO AND NW PA. LOCATIONS WITH THE BETTER DOWNSLOPE FLOW
COULD SEE HIGHS CREEP INTO THE MIDDLE 60S. OTHERWISE MOST LOCATIONS
WILL BE NEAR TO SLIGHTLY ABOVE 60.

A STORM SYSTEM WILL APPROACH THE CENTRAL GREAT LAKES THURSDAY
NIGHT WITH A FEW SHOWERS DEVELOPING OVER MICHIGAN. THESE SHOWERS
WILL ATTEMPT TO SAG ACROSS THE LAKE LATE THURSDAY AFTERNOON. RAIN
CHANCES WILL INCREASE AS A COLD FRONT MOVES ACROSS THE AREA FRIDAY
MORNING. WARM TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH THE
INCREASED CLOUD COVER AND SOUTHWESTERLY WINDS REMAINING UP. MOST
LOCATIONS WILL NOT DIP BELOW 50.

FRIDAYS HIGH TEMPERATURES WILL OCCUR DURING THE MORNING AT MOST
LOCATIONS WITH A SLOW FALL THROUGH THE AFTERNOON. ADDITIONAL JET
STREAM ENERGY WILL MOVE ACROSS THE CENTRAL GREAT LAKES FRIDAY
NIGHT. THIS WILL KEEP CHANCES OF RAIN IN THE FORECAST INTO
SATURDAY MORNING. DRIER CONDITIONS WILL ARRIVE BY SATURDAY
AFTERNOON WITH HIGHS DOWN TO SEASONAL AVERAGES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NOT MANY CHANGES TO THE LONG TERM TODAY.  IT APPEARS THAT THE PERIOD
WILL REMAIN UNSETTLED WITH CHANCES FOR PRECIP JUST ABOUT EVERY
PERIOD.  MODELS CONTINUING TO SHOW SOME DIFFERENCES SO TOUGH TO PIN
POINT BEST TIMES FOR PRECIP.  HOPEFULLY LATER RUNS WILL COME INTO
BETTER AGREEMENT.  TEMPS DURING THE PERIOD WILL AVERAGE ABOVE
NORMAL.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
PREDOMINATE VFR FOR THE NEXT 24 HOURS. LIGHT SOUTHWEST FLOW
OVERNIGHT SHOULD HINDER MORNING FOG DEVELOPMENT AT MOST PLACES.
HIGH CLOUDS SPREAD OVERHEAD LATER TONIGHT THROUGH THURSDAY. SSW
FLOW THURSDAY...BECOMING GUSTY LATE MORNING THROUGH AFTERNOON TO
25 KNOTS. LOWER CEILINGS THURSDAY EVENING AS COLD FRONT APPROACHES
FROM THE NORTHWEST.

OUTLOOK...NON-VFR LATER THURSDAY NIGHT INTO FRIDAY AND POSSIBLY
AGAIN SATURDAY.

&&

.MARINE...
WEAK HIGH PRESSURE OVER THE LAKE WILL MOVE SE THEN A COLD FRONT
SHOULD CROSS THE LAKE FRIDAY CAUSING A SSW FLOW OF ABOUT 10 TO 20
KNOTS TO INCREASE TO 15 TO 25 KNOTS AND SHIFT TO THE NW AND THEN
DIMINISH LATE FRI INTO FRI NIGHT.  THE LIGHT FLOW SHOULD VEER TO NE
THEN EAST SAT NIGHT THROUGH SUN THEN BACK TO SSW BY MON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...KUBINA
AVIATION...OUDEMAN
MARINE...ADAMS
Hazardous weather outlook, Mar 16, 5:21 AM EDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
521 AM EDT WED MAR 16 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-170930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
521 AM EDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.